MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM 8.0 TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM 8.0 TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number CM1930N
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the devices becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a portex® bivona® custom 8.0 tts¿ tracheostomy tube had a small hole in the cuff.The hole was noticed after the ventilator alarmed during the night.The event occurred at the patient's home.No injury was reported.
 
Additional Manufacturer Narrative
One used portex® bivona® custom 8.0mm tracheostomy tube was returned for investigation.Functional testing was performed, and the cuff was unable to fully inflate and immediately deflated as air escaped from a small hole in the cuff.Upon visual inspection of the cuff, it was noted that there are tiny scratches next to the small hole on the cuff, perhaps caused by the device coming into contact with something sharp externally or potentially from hard cartilage internal to the patient.A review of the device history record was performed and no abnormalities were found.A root cause was unable to be determined.The complaint was confirmed.

Brand Name
PORTEX® BIVONA® CUSTOM 8.0 TTS¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6530915
Report Number3012307300-2017-00963
Device Sequence Number12310
Product Code JOH
UDI-Device Identifier15019517033427
UDI-Public15019517033427
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/19/2021
Device Catalogue NumberCM1930N
Device Lot NumberDS000859
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1